Yes. Each day in the US, roughly 44 people die as a result of prescription opioid overdose, according to the Centers for Disease Control. OxyContin, a semi synthetic opioid analgesic used for treating chronic or severe pain, is highly controversial for its grim abuse statistics. Users who develop a tolerance may also become addicted and begin abusing the drug—taking more than prescribed, more frequently than directed.OxyContin is highly-abuse prone for anyone who takes it. Tolerance and dependence are necessary evils that reflect the effectiveness of the drug and also spell its risks. The temptation to take too much, too frequently, is likely to happen. Users can gradually fall into an OxyContin abuse cycle: altering the route of administration, mixing the OxyContin with other drugs, purchasing additional OxyContin illicitly.
How Does OxyContin Overdose Happen?
OxyContin stimulates the opioid receptors in the central nervous system, slowing the system. When taken in too large quantities, or too often, the respiratory or cardiovascular system can be slowed to dangerous lows, leading to shallow breathing or heart failure.
What Are the Symptoms?
OxyContin overdose may be long-preceded by a few side-effects. These include:-shallow breathing-seizures-dizziness-weakness-loss of consciousness-confusion-small pupils blurry or reduced vision-nausea and vomiting-extreme drowsiness-coma
Why Do People OD?
OxyContin addiction has psychiatric and behavioral roots than distinguish it from mere dependence. It shows when someone abuses OxyContin, not just when their body has become adapted to it. Chronic and problematic OxyContin use presents a number of dangers. Once intoxicated, inhibitions are lowered, and the temptation to keep using can be more difficult to resist. Eventually, and depending on the seriousness of their addiction, most addicts begin either smoking, snorting, or injecting OxyContin—each very dangerous methods. The risk of OxyContin overdose lingers long after treatment, right alongside the risk of relapse: Though their tolerance is lowered, those who do relapse often resort to the same dosage as before, which by then could be a lethal amount.
What Should Be Done?
Anyone who abuses OxyContin is at risk of overdose. The necessary course of action is to get them into medical detox—the safest, most surefire way to rid the body of the chemicals and pave way for the treatment. (If the user is approaching overdose, as you suspect, then they most certainly do need treatment.) Following rehab, some form of aftercare—group meetings, therapy, etc—will also be necessary.
For patients who accept treatment and cooperate with specialists, the odds of success are good. Simply getting there may be the hardest part.
We can help you with that.
Call The Last Resort today: 512.575.4071